Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 13, 2004, 6:36 PM MST for Gila County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 6:36 PM MST (01:36 UTC)
- Expired
- Jul 13, 2004, 7:00 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 43 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2751 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 140136 SVRFGZ AZC007-140200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 634 PM MST TUE JUL 13 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA THIS INCLUDES THE CITY OF PAYSON * UNTIL 700 PM MST * AT 633 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PAYSON...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF RYE AT 700 PM MST HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE NECESSARY PRECAUTIONS AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3416 11120 3432 11127 3428 11147 3408 11138 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:45 PM MST, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 13, 2:45 PM MST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST TUE JUL 13 2004 .SYNOPSIS...HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS AREA WILL CONTINUE TO PRODUCE A MOIST EASTERLY FLOW ALOFT INTO ARIZONA THIS WEEK. EXPECT AN INCREASE IN AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS AS LOW LEVEL MOISTURE INCREASES ACROSS THE AREA. STORMS WILL BE MOST NUMEROUS ACROSS THE MOGOLLON RIM...WHITE MOUNTAINS AND YAVAPAI COUNTY. && .DISCUSSION... WATER VAPOR LOOP THIS AFTERNOON SHOWS A RIDGE OF HIGH PRESSURE AMPLIFYING OVER THE GREAT BASIN. THE INVERTED TROF THAT HAS BEEN MOVING WESTWARD ACROSS NORTHERN MEXICO THE LAST FEW DAYS IS NOW NOT LOOKING QUITE AS STRONG...BUT PLENTY OF MOISTURE SEEN WITH THIS FEATURE. ALSO NOTED IS A VORT MAX ALONG THE TX/NM STATE LINES. AFTERNOON CONVECTIVE A BIT SLOWER TO START TODAY...LIKELY DUE TO AM CLOUD COVER AND WEAK CAP SEEN THE 18Z SOUNDING. THE COMPLIMENTING FLOWS AROUND THESE TWO FEATURES MEANS A MOIST EAST TO SOUTHEAST FLOW ALOFT WILL CONTINUE INTO ARIZONA FOR THE NEXT SEVERAL DAYS. 12Z RUNS OF THE GFS AND ETA BROUGHT THE VORT MAX NOW ALONG THE TX/NM STATE LINE TO THE AZ/NM STATE LINE 24 HOURS FROM NOW. THIS FEATURE COULD SERVE TO FOCUS CONVECTION TOMORROW AFTERNOON AND EVENING ACROSS AREAS SOUTH OF A LINE FROM WINDOW ROCK TO PRESCOTT AND WILL NEED TO BE WATCHED. MODELS CONTINUE TO SHOW THE HIGHEST LOW LEVEL MOISTURE VALUES TO REMAIN ALONG AND SOUTH OF THE MOGOLLON RIM AND IN YAVAPAI COUNTIES AND HAVE PAINTED THESE AREAS WITH THE HIGHEST POPS AND QPF THROUGH THURSDAY. FOR FRIDAY AND BEYOND...DIDNT MAKE TO MANY CHANGES AS FLOW ALOFT IS RATHER WEAK...SUGGESTING MOISTURE THATS OVERHEAD FRIDAY NOT LIKELY TO GET MOVED OUT. THUS WILL KEEP THE LOW GRADE CHANCES OF PRECIP. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && DL
Hazardous weather outlook, Jul 13, 9:15 AM MST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST TUE JUL 13 2004 AZZ004>018-037>040-141400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 915 AM MST TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE MOGOLLON RIM AFTER MID MORNING...AND THE HIGHER TERRAIN ELSEWHERE IN NORTHERN ARIZONA AFTER NOON. STORM MOVEMENT TODAY SHOULD BE FROM SOUTHEAST TO NORTHWEST AT 5 TO 10 MPH. MAIN STORM THREATS TODAY ARE WIND GUSTS TO 50 MPH...LOCAL RAINFALL AMOUNTS UP TO ONE INCH...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MONSOON MOISTURE IS EXPECTED TO REMAIN OVER NORTHERN ARIZONA. THE CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING AFTER LATE MORNING WILL CONTINUE THROUGH MONDAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:19 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 26 min |
| Jul 14, 1:57 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 33 min |
| Jul 14, 3:22 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 28 min |
| Jul 14, 3:37 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Jul 14, 3:48 PM MST | Flash Flood Warning | FGZ | Coconino, Gila, Yavapai | 52 days |
| Jul 14, 4:04 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.